Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 41, NWS Miami, FL
NWS Miami, FL issued this red flag warning at May 5, 2006, 4:10 AM EDT for 5 counties in Florida. It took effect at May 5, 2006, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2006, 4:10 AM EDT (08:10 UTC)
- In effect from
- May 5, 2006, 12:00 PM EDT
- Expired
- May 5, 2006, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 55 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 050810 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 410 AM EDT FRI MAY 5 2006 FLZ063-066-067-070-071-052300- /O.UPG.KMFL.FW.A.0027.060505T1600Z-060505T2300Z/ /O.NEW.KMFL.FW.W.0041.060505T1600Z-060505T2300Z/ GLADES-HENDRY-PALM BEACH WESTERN-EASTERN COLLIER-WESTERN BROWARD- 410 AM EDT FRI MAY 5 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. HIGH PRESSURE OVER SOUTH FLORIDA TODAY WILL ALLOW FOR RAPID HEATING TO TAKE PLACE BENEATH THE STRONG MAY SUNSHINE. THE COMBINATION OF VERY WARM AFTERNOON TEMPERATURES AND A CONTINUATION OF THE LOW MOISTURE CONTENT OF THE ATMOSPHERE OVER SOUTH FLORIDA WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ FLZ068-069-072>075-052300- /O.NEW.KMFL.FW.W.0041.060505T1600Z-060505T2300Z/ PALM BEACH EASTERN-WESTERN COLLIER-BROWARD METROPOLITAN- WESTERN DADE-DADE METROPOLITAN-MAINLAND MONROE- 410 AM EDT FRI MAY 5 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING. HIGH PRESSURE OVER SOUTH FLORIDA TODAY WILL ALLOW FOR RAPID HEATING TO TAKE PLACE BENEATH THE STRONG MAY SUNSHINE. THE COMBINATION OF VERY WARM AFTERNOON TEMPERATURES AND A CONTINUATION OF THE LOW MOISTURE CONTENT OF THE ATMOSPHERE OVER SOUTH FLORIDA WILL ALLOW RELATIVE HUMIDITIES TO FALL BELOW 35 PERCENT FOR SEVERAL HOURS. THESE CRITICAL CONDITIONS MAY BE ALLEVIATED ALONG COASTAL AREAS AS THE SEABREEZES BRING INCREASED LEVELS OF MOISTURE INLAND. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at May 4, 9:10 PM EDT, 7 hours earlier.
Area forecast discussion, May 4, 9:10 PM EDT, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 910 PM EDT THU MAY 4 2006 .UPDATE...PRECIPITABLE WATER VALUES HAVE ACTUALLY COME A LITTLE BIT THIS EVENING...PEAKING OVER AN INCH ON THE 00Z SOUNDING. AREA GPSMET VALUES CORROBORATE THIS AS WELL. THE ADDED MOISTURE WAS PROBABLY DELIVERED ON DECENT SEA BREEZE CONVERGENCE THIS AFTERNOON. SURFACE DEW POINTS ARE UP A LITTLE OVER THE LAST COUPLE OF NIGHTS AS WELL AT LEAST OVER COASTAL AREAS. INLAND...DEW POINTS REMAIN IN THE UPPER 50S EAST OF THE LAKE. SKIES REMAIN VIRTUALLY CLEAR...AND EXPECT WINDS TO DECOUPLE THROUGH THE LATE EVENING IN MOST AREAS. TEMPERATURES AND WINDS LOOK ACCEPTABLE IN THE GRIDS...NO CHANGES PLANNED. .PREVIOUS DISCUSSION...TIME TO REGROUP ON WHAT IS EXPECTED TO HAPPEN NEXT WEEK. WE WILL START WITH THE KNOWNS. WE HAVE OUR GULF OF MEXICO AND CARIBBEAN UPPER RIDGE THAT HAS BEEN WITH US THROUGH THE WINTER AND SPRING. IT HAS WEAKENED SOME AND CONTINUES TO SHOW SOME SIGNS OF WEAKENING BUT BY NO MEANS IS IT GOING AWAY. WE HAVE A LARGE UPPER TROUGH OVER SOUTHEASTERN CANADA WHICH HAS HAD SEVERAL STRONG WAVES ROTATE THROUGH IT. WE CAN SEE THE ITCZ MOVING NORTH WITH THE SUN ALONG WITH ITS ATTENDANT BAND OF MOISTURE. WE ARE WAITING FOR SOME OF THIS TROPICAL MOISTURE TO BREAK THROUGH OUR RIDGE AND GET US INTO THE RAINY SEASON. TODAY WE HAD A SMALL LOW NEAR 65W THAT HAS BROUGHT A BAND OF MOISTURE INTO GEORGIA. HOWEVER WITH THIS LOW MOVING NORTHEAST RAPIDLY THIS MOISTURE SHOULD NOT MAKE IT MUCH FURTHER SOUTH. SO STILL DRY THROUGH FRIDAY. FROM FRIDAY ONWARD WE ARE PRIMARILY WAITING FOR A STRONG ENOUGH TROUGH TO ALLOW US TO TAP INTO SOME DEEP MOISTURE SINCE WE ARE GOING TO HAVE MORE THAN SUFFICIENT HEAT FOR CONVECTION FROM NOW ON. SHALLOW MOISTURE IS PRESENTLY BEING TAPPED OVER THE WESTERN GULF OF MEXICO BY THESE UPPER WAVES THAT ARE MOVING THROUGH THE SOUTHWESTERN U.S. UNFORTURENATELY THESE DAMP OUT AS THEY MOVE OVER THE UPPER RIDGE. RECENTLY WE HAVE BEEN FOLLOWING THE SCENERIO THAT SOME SURFACE LOW WILL DEVELOP IN ASSOCIATION WITH THIS MAJOR TROUGH OVER CANADA AND BRING A FRONTAL TROUGH INTO OUR ZONES. WE STARTED WITH THIS OCCURRING ON THIS WEEKEND AND HAVE NOW MOVED INTO EARLY NEXT WEEK. AT THIS TIME I AM BASICALLY GOING TO QUIT CHASING A PARTICULAR FRONTAL TROUGH. SINCE WE HAVE PRECIPITATION IN FOR MONDAY WILL STICK WITH THAT TIMING SINCE THAT LOOKS LIKE THE EARLIEST WE COULD HAVE THE MOISTURE. HOWEVER IT APPEARS WE MIGHT HAVE TO WAIT UNTIL MUCH LATER IN THE WEEK. WILL ONLY MENTION SHOWERS ON MONDAY FOR NOW BUT KEEP SOME LOW PROBABILITIES IN AFTER MONDAY. && .MARINE...THE FRONTAL TROUGH OVER THE ATLANTIC MANAGED TO INCREASE THE WESTERLY WINDS TO OUR NORTH. HOWEVER WE STILL SHOULD BE IN THE SURFACE RIDGE WITH LIGHT WINDS THROUGH THE NEXT COUPLE OF DAYS. WITH THE SURFACE TROUGH TO OUR NORTH OCCASIONALLY DEEPENING WE WILL SEE SOME PERIODS OF 15 KNOT WESTERLY WINDS BUT SHOULD STILL STAY BELOW CAUTION THROUGH THE FORECAST PERIOD. && .FIRE WEATHER...PLAN NO CHANGES IN THE PRESENT WARNING AND WATCH AREAS. WE ARE STILL DRY THROUGH FRIDAY. IT IS POSSIBLE WE COULD STILL BE DRY ENOUGH FOR A WATCH ON SATURDAY. HOWEVER THERE IS STILL PLENTY OF TIME TO MAKE A DECISION ABOUT THIS LATER. && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. &&
Hazardous weather outlook, May 4, 4:55 AM EDT, 23 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 455 AM EDT THU MAY 4 2006 FLZ063-066>075-050900- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 455 AM EDT THU MAY 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.